Parasetamol Penyebab Utama Kegegalan Hati pada Anak-anak
Baru kemarin ngomongin penting mana paracetamol sama oralit
selain data yg sudah sering saya posting kemilis salah sekiannya yg terbaru ini
pesannya : bijak gunakan obat dan sesuai aturan pakainya.
Paracetamol leading cause of liver failure in kids
19th Sep 2014
Sunalie Silva all articles by this author
RESEARCHERS are warning about the risk of paracetamol overdose in young children following the first study of outcomes from paediatric acute liver failure related to the painkiller in Australia and New Zealand.
An analysis of liver failure cases seen at two liver transplant units showed medication errors in relation to paracetamol were a major problem for parents of young children, the authors said.
Researchers from Starship Children’s Hospital in Auckland NZ and the Royal Children’s Hospital, Brisbane found paracetamol was the leading cause of liver failure cases seen at the two hospitals over the decade 2002–13, accounting for 14 out of 54 cases.
Twelve of the 14 children were under the age of five years.
Shockingly, seven children received doses in excess of 120mg/kg/day, the authors reported. Many of the other children were reported to have received either a double dose or too frequent administration, co-administration of other paracetamol-containing medicines, or had received regular paracetamol for more than the recommended 48 hours. One child had been given Panadol consecutively for 24 days.
Three children underwent transplant. One of these and one other child died.
Parents reported failure to read or understand labelled instructions and using incorrect measuring devices as the main reasons leading to dosing errors.
Other reasons included using an alternative concentration of paracetamol than the one prescribed, using adult regular strength tablets and not recognising that paracetamol had been contained in other cold or cough preparations that had been co-administered to their child.
According to the authors, the findings highlight the need to educate parents on the potential risk of toxicity in sick children as well as to address packaging information and dosing instructions.
The authors have also warned doctors to remain cautious about recommending paracetamol to children with viral illness.
In the study most of the children who presented with paracetamol toxicity had presented with a history of viral illness.
But, according to the authors while fever is a stated indication for paracetamol use, some animal studies have shown that fever may in fact increase the metabolism of paracetamol. What’s more, they said, was that concurrent viral infection, poor oral intake and staggered paracetamol over length of time may increase the risk of multifactorial liver injury.
They are calling on regulators to conduct a safety review into the practices surrounding the safe use of paracetamol in children.
No comments yet.
- Eksklusif: Terkuak, 40% dari Harga Obat Buat Menyuap Dokter
- Heboh Suap Dokter: Tak Bisa, Resepkan, Nanti Aku Kasih Mobil
- [Untuk Kita Renungkan] – Bencana Resistensi Antibiotik di Depan Mata, Jutaan Nyawa Melayang, Bersiaplah!
- Doctors Net Billions From Drug Firms – Companies Paid at Least $3.5 Billion
- Common Painkillers Tied to Blood Clot Risk, Study Suggests
- Paracetamol in pregnancy linked to offspring behavioural problems
- Essay : BMJ : Evidence based medicine: a movement in crisis?
- Parasetamol Penyebab Utama Kegegalan Hati pada Anak-anak
- Dokter Perlu Perhatikan Obat Racikan Pada Anak
- Jual Obat Mahal, Dokter Dapat Bonus Mobil dari Perusahaan Farmasi
- Pengetahuan Orangtua Mengenai Obat Puyer di Poliklinik Umum Departemen Ilmu Kesehatan Anak FKUI-RSCM
- Polypharmacy and its risks on the rise